Cardiac failure is a rare manifestation of thyrotoxicosis in patients without heart disease. However, patients with prior cardiac failure are at high risk of decompensation with thyrotoxicosis. Amiodarone is a widely used antiarrhythmic agent and amiodarone induced thyrotoxicosis (AIT) is not an uncommon complication. We present a case. A 48-year old male with intermittent atrial flutter, dilated cardiomyopathy, myocardial infarction and stroke was referred for severe thyrotoxicosis. He had been taking amiodarone for three years and developed thyrotoxic symptoms four weeks ago. Her mother had thyrotoxicosis. Examination confirmed signs of thyrotoxicosis and a subtle diffuse goitre. Investigations showed fT4 of more than 100 pmol/l, fT3 of 36.4 pmol/l, suppressed TSH and normal ESR. He was started on high dose Carbimazole. Beta blocker was commenced and amiodarone stopped in liaison with cardiologist. Thyroid peroxidase and thyroid receptor antibodies were later found to be positive and patient declined thyroid imaging. He became clinically and biochemically euthyroid on titration regimen of carbimazole but beta blockers were continued for underlying cardiac failure. He is currently awaiting thyroidectomy. Amiodarone can cause thyrotoxicosis by two distinct mechanisms. AIT type 1 is caused by iodine toxicity from amiodarone and is treated with anti-thyroid drugs. AIT type 2 is due to thyroiditis causing release of thyroid hormones and is treated with steroids. This case had many features suggestive of AIT type 1 but, if in doubt, such patients should initially be treated with both anti-thyroid drugs and steroids and response monitored. Early recognition and prompt treatment is important to avoid worsening of pre-existing cardiac failure or ischaemic heart disease due to high cardiac output state. Close liaison with cardiologist to stop amiodarone and to optimise medical management of cardiac failure is essential but amiodarone discontinuation alone may not control thyrotoxicosis due to its long half-life.